MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS12040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that after insertion of the delivery system but prior to stent deployment in the iliac artery, three radiopaque markers were observed in the distal section of the delivery system under fluoroscopy.It was identified that the distal stent marker spoons which were supposed to be in line with the catheter marker band were located distal to the marker band of the catheter.Reportedly, the safety clip was in place.The device was removed and the procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The condition of the returned device confirmed the premature deployment of the stent.The safety clip was found to be in place.On the two images provided a premature stent deployment could be identified as the distal stent markers were in distal position to the marker band of the outer catheter.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The stent was found to be partially released with the safety clip still in place.This type of event may be associated with the transportation or storage of the product.Also the event may be related to insufficient flushing of the device or a difficult vessel anatomy which may cause high friction during advancement.Rough handling of the device may be another contributing factor to the reported event as this may lead to device damage.On the basis of the information available, a definite root cause for the reported event could not be identified.The ifu states: "visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." and "if the safety clip has been removed or becomes inadvertently detached from the grip, do not use the device." furthermore, the ifu states that the delivery system must be flushed.The reported application represents an off-label use of the device.The bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5486206
Report Number9681442-2016-00069
Device Sequence Number341246
Product Code FGE
UDI-Device Identifier04049519005614
UDI-Public(01)04049519005614(17)180918(10)ANZI2513
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2018
Device Catalogue NumberVIUS12040
Device Lot NumberANZI2513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date06/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight90